MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT
Model Number 1884004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider (hcp) reported that after the blade was used for 30 minutes for functional endoscopic sinus surgery (fess), the tip of this blade got broken.A fragment of the tip dropped.The doctor removed the fragment from the operation area and checked thoroughly to make sure no other fragment was remained in the operation area.It was the initial use of the blade.Then, the doctor changed to another new blade to complete the surgery.The second device could function properly with the same hand piece and power system.The event resulted to 5-10 minutes of delay.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis found that the distal tip had broken off the inner cutter.The break occurred at the first proximal tooth valley.The distal tip outside diameter of the inner cutter (expanded area) appear to have a turned / machined finish.The assemblies were deformed in such a way that indicates the inner blade teeth impacted the outer cutting edge at the 4th proximal tooth while moving in a ccw direction which resulted in the break.There were no signs of bends, concentricity, misuse, or mishandling.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.There was some minor wear on the inner shaft from the distal face of the inner hub.Deformation of the outer tube distal tip has been proven to cause the inner blade tip to fracture at the first proximal tooth valley.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key9117126
Report Number3004209178-2019-18356
Device Sequence Number11384485
Product Code EQJ
UDI-Device Identifier00681490047456
UDI-Public00681490047456
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884004
Device Catalogue Number1884004
Device Lot NumberHG2WGPR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR